Louisiana, 2011Flash Flooding and Hail in Louisiana, March 29, 2011
March 29, 2011 · NWS JAN · 9 events in 4 counties and zones
An area of low pressure over southeast Louisiana moved east along a warm front into southeast Mississippi through the period. This was followed by the passage of a strong cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $240,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure over southeast Louisiana moved east along a warm front into southeast Mississippi through the period. This was followed by the passage of a strong cold front. This storm system triggered severe storms with scattered reports of hail and wind damage over central Mississippi and northeast Louisiana during the late afternoon and overnight hours. Hen size and tennis ball size hail was reported with a few of the storms. Heavy rainfall led to flash flooding along the Interstate 20 corridor as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 29, 3:30 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 29, 3:30 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT TUE MAR 29 2011
...HEAVY RAINS RETURNING TO SOUTH MISSISSIPPI TONIGHT ALONG WITH THE
CHANCE OF A FEW SEVERE STORMS...
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...OVERALL COOLER THAN
NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THE SHORT TERM
WITH A SERIES OF SHORTWAVES BRINGING CHANCES OF RAIN...GREATEST RAIN
CHANCES WILL OCCUR TONIGHT ALONG WITH THE POTENTIAL FOR SEVERE
STORMS.
WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A NORTHERN STREAM SHORTWAVE
OVER THE CENTRAL PLAINS AND A COUPLE SUBTLE SOUTHERN STREAM SHORT
WAVES EMANATING OUT OF THE BAJA REGION ACROSS THE SOUTHERN PLAINS.
THESE FEATURES WILL MOVE OVER OUR REGION TONIGHT AND COMBINE WITH A
WARM FRONT TRYING TO LIFT NORTH FROM THE GULF COAST FOR A ROUND OF
POTENTIALLY SEVERE STORMS AND HEAVY RAINFALL ACROSS OUR AREA SOUTH
OF INTERSTATE 20...WHILE A FEW ELEVATED THUNDERSTORMS WITH QUARTER
SIZE HAIL STILL POSSIBLE NORTH OF INTERSTATE 20. THERE STILL REMAINS
CONSIDERABLE UNCERTAINTY IN THE MODELS AS TO HOW FAR NORTH THE WARM
FRONT WILL GET AS WELL AS PLACEMENT OF PCPN MAXES. THE MORNING JAN
SOUNDING SHOWED A DECENT CAP AND WITH THE EXTENSIVE CLOUD COVER THE
WARM UP TODAY HAS BEEN SLOW. SURFACE ANALYSIS STILL HAS THE WARM
FRONT WITH MID 60 DEW POINTS SOUTH OF OUR CWA AT MID AFTERNOON NEAR
THE INTERSTATE 10 CORRIDOR. REGIONAL RADARS WERE STARTING TO SHOW
CONVECTION FIRING ALONG THE WARM FRONT AND THIS ACTIVITY IS EXPECTED
TO SLOWLY MOVE NORTH INTO OUR SOUTHERN ZONES. A TORNADO WATCH HAS
BEEN ISSUED FOR PORTIONS OF OUR AREA SOUTH OF INTERSTATE 20 UNTIL 10
PM. AS WE GET INTO THE EVENING THE NORTHERN STREAM SHORTWAVE IS
EXPECTED TO HELP CONVECTION INCREASE ACROSS THE NORTHERN PORTIONS OF
OUR AREA WHILE ACTIVITY INCREASES ACROSS THE SOUTH ESPECIALLY IN
VICINITY OF THE WARM FRONT. A SURFACE LOW IS EXPECTED TO DEVELOP
THIS EVENING OVER SOUTHERN LOUISIANA AND MOVE TO THE EAST NORTHEAST
ACROSS OUR CWA EVENTUALLY DRAGGING A COLD FRONT EAST OF OUR CWA BY
NOON MONDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS OUR
SOUTH TONIGHT. THE ECMWF HAS CONSISTENTLY POINTED TO AN AREA JUST
SOUTH OF OUR CWA BUT OTHER MODELS SUGGEST THE POTENTIAL FOR TWO TO
FOUR INCHES IN A SHORT TIME FARTHER NORTH ACROSS OUR SOUTHEAST. WE
WL CONTINUE OUR FLASH FLOOD WATCH FOR TONIGHT ACROSS THE SOUTHEAST.
BY WEDNESDAY MORNING THE COLD FRONT WILL BE PUSHING EAST OF THE AREA
AND THE RAINFALL WILL BE TAPERING OFF. SURFACE HIGH PRESSURE WILL
BUILD BACK INTO THE REGION FROM THE NORTH. COOLER THAN NORMAL
TEMPERATURES ARE EXPECTED. ANOTHER NORTHERN STREAM SHORTWAVE WILL
SWING ACROSS OUR CWA WEDNESDAY NIGHT AND BRING A CHANCE OF LIGHT
RAIN. THE CHANCE FOR RAIN WILL END BY THURSDAY MORNING BUT YET
ANOTHER NORTHERN STREAM DISTURBANCE WILL BRING A CHANCE OF RAIN TO
THE NORTHERN PORTIONS OF THE CWA BY THURSDAY NIGHT. /22/
.LONG TERM...THE FORECAST FOR THIS WEEKEND REMAINS QUITE UNCERTAIN
WITH A MULTITUDE OF SOLUTIONS AVAILABLE FROM THE GFS/ECMWF/GEM.
LEAST CONFIDENCE WAS IN THE GEM WHICH SHOWS ANOTHER COLD FRONTAL
PASSAGE EARLY SATURDAY...WHILE THE GFS AND ECMWF KEEP DRY CONDITIONS
IN THE FORECAST THROUGH THE WEEKEND. THE DIFFERENCES IN THE GFS AND
ECMWF REALLY ONLY HAVE AN IMPACT ON TEMPERATURES THIS WEEKEND SINCE
BOTH MODELS ADVERTISE PERSISTENT DRY CONDITIONS. THE ECMWF STALLS
THE AFOREMENTIONED COOL FRONTAL BOUNDARY ACROSS THE ARKLAMISS
SATURDAY BEFORE WAVING IT BACK TO THE NORTH ON SUNDAY AS A WARM
FRONT...WHILE THE GFS PUSHES THE BOUNDARY FURTHER SOUTH INTO THE
NORTHERN GULF. THE DIFFERENCE IS NOT HUGE HOWEVER THE ECMWF SOLUTION
WOULD TEND TO WARMER TEMPERATURES ACROSS THE SOUTH FOR SATURDAY AND
SUNDAY...ALONG WITH THE POTENTIAL FOR LOW END POPS IN VICINITY OF
THE BOUNDARY. FOR NOW WILL OMIT MENTION OF ANY PRECIP CHANCES...BUT
WILL KEEP TEMPERATURES A BIT WARMER OUT OF RESPECT FOR THE BETTER
PERFORMING ECMWF IN THE LONGER RANGE.
DESPITE THE DIFFERENCES IN THE LONG RANGE GUIDANCE SUITE FOR THE
WEEKEND...ALL THE MODELS INDICATE PROGRESSION TO A MEAN TROUGH
BECOMING ESTABLISHED TO OUR WEST BY MONDAY MORNING. SIGNIFICANT
MOISTURE RETURN IS PROGGED TO DEVELOP AHEAD OF THIS SYSTEM...WITH
THE ECMWF INDICATING LOWER 70S DEW POINTS BEING PULLED NORTH ACROSS
THE ARKLAMISS AHEAD OF EVENTUAL COLD FRONTAL PASSAGE MON OR TUE. THIS
WILL DEFINITELY BE OUR NEXT CHANCE AT SEVERE WEATHER/LOCALLY HEAVY
RAINFALL AND WILL INTRODUCE THIS POTENTIAL IN THE HWO/GRAPHICS. /BK/
&&
.AVIATION...MOSTLY MVFR CONDITIONS ARE EXPECTED ACROSS THE REGION
THROUGH THIS EVENING DUE TO LOW CEILINGS. SHOWERS AND THUNDERSTORMS
WILL INCREASE FROM ACROSS THE ENTIRE AREA THROUGH THE EVENING HOURS
AND INTO THE EARLY MORNING...DEGRADING FLIGHT CATS LOCALLY DOWN TO
IFR WHEN THE STORMS ARRIVE. SOME OF THE STORMS COULD BE QUITE STRONG
AND CAPABLE OF PRODUCING HAIL AND EXTREME TURBULENCE. EXPECT MOST OF
THE SIGNIFICANT PRECIP TO BE EXITING THE REGION TO THE EAST BY
DAYBREAK WEDNESDAY...ALTHOUGH LOW CLOUDS AND SOME FOG (MAINLY IFR)
WILL BE SLOW TO CLEAR OFF AFTER THE SUN COMES UP. ANTICIPATED LIGHT
TO MODERATE SURFACE EAST TO SOUTHEAST WINDS THROUGH TONIGHT TO
TRANSITION AROUND THE NORTHWEST BY WEDNESDAY MORNING. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 55 67 46 66 / 99 58 21 14
MERIDIAN 58 69 43 66 / 100 65 20 18
VICKSBURG 53 64 45 67 / 97 41 24 12
HATTIESBURG 65 75 52 70 / 93 74 37 11
NATCHEZ 55 62 45 67 / 96 52 34 8
GREENVILLE 50 62 41 63 / 97 23 16 20
GREENWOOD 50 64 41 64 / 100 36 16 19
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR MSZ055>058-061>066-072>074.
LA...NONE.
AR...NONE.
&&
22/BK/BBHazardous weather outlook, Mar 29, 2:16 PM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT TUE MAR 29 2011
ARZ074-075-LAZ007>009-MSZ018-019-025>041-302030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-
316 PM CDT TUE MAR 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...PORTIONS OF NORTHEASTERN LOUISIANA AND PORTIONS OF
NORTHWESTERN AND CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND WEDNESDAY
STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON
THROUGH TONIGHT. THE MAIN RISK FROM THESE STORMS WILL BE FROM HAIL
TO THE SIZE OF QUARTERS BETWEEN 5 PM UNTIL WELL AFTER MIDNIGHT. THIS
ACTIVITY WILL OCCUR NEAR AND AHEAD OF COLD FRONT THAT WILL CLEAR EAST
OF THE AREA OF INTEREST EARLY WEDNESDAY MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY
THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY
RAINFALL ACROSS THE REGION STARTING MONDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH TONIGHT.
LAZ015-016-023>026-MSZ042>054-059-060-302030-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
316 PM CDT TUE MAR 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND WEDNESDAY
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS
AFTERNOON THROUGH EARLY WEDNESDAY MORNING AS A FRONTAL SYSTEM MOVES
ACROSS THE AREA. THE MAIN RISK WILL BE QUARTER TO HALF DOLLAR SIZED
HAIL...ALTHOUGH DAMAGING WINDS GUSTS TO 60 MPH AND ONE OR TWO
TORNADOES CANNOT BE RULED OUT...ESPECIALLY SOUTH OF INTERSTATE TWENTY.
THE MOST LIKELY TIME FOR STORMS WILL BE FROM 5 PM THIS EVENING
THROUGH MUCH OF THE OVERNIGHT HOURS. A RETURNING WARM FRONT WILL MOVE
INTO SOUTHERN PORTIONS OF THE REGION THIS EVENING AS LOW PRESSURE
DEVELOPS IN SOUTH LOUISIANA AND MOVES TOWARD SOUTHEAST MISSISSIPPI
OVERNIGHT. THE STORMS SHOULD TAPER OFF FROM THE WEST EARLY WEDNESDAY
MORNING AS AN ASSOCIATED COLD FRONT CLEARS TO THE EAST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY
THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY
RAINFALL ACROSS THE REGION STARTING MONDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH TONIGHT.
MSZ055>058-061>066-072>074-302030-
SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
316 PM CDT TUE MAR 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN AND
CENTRAL MISSISSIPPI...SOUTH OF THE INTERSTATE TWENTY CORRIDOR.
.DAY ONE...TONIGHT AND WEDNESDAY
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE
THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. THE MAIN RISK WILL
BE HAIL UP TO GOLF BALL SIZED HAIL AND DAMAGING WINDS GUSTS OF 65
MPH...ALONG WITH VERY HEAVY RAINFALL OF 2 TO 4 INCHES IN SHORT BURSTS
WHICH COULD CAUSE LOCAL FLASH FLOODING. IN ADDITION...AT LEAST
ONE OR TWO TORNADOES ARE POSSIBLE...ESPECIALLY ALONG AND SOUTH OF
THE HIGHWAY 84 CORRIDOR. THE MOST LIKELY TIME FOR STORMS WILL BE FROM
5 PM THIS EVENING THROUGH AT LEAST DAYBREAK WEDNESDAY. A RETURNING
WARM FRONT WILL MOVE INTO THE HIGHWAY 84 CORRIDOR AS LOW PRESSURE
DEVELOPS IN SOUTH LOUISIANA AND MOVES INTO SOUTHEAST MISSISSIPPI
EARLY WEDNESDAY MORNING. THE STORMS SHOULD TAPER OFF FROM THE WEST
BEFORE MIDDAY WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY
THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY
RAINFALL ACROSS THE REGION STARTING MONDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH WEDNESDAY MORNING.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
50
In the hours before
Local storm report, Mar 29, 1:26 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL BENOIT 33.65N 91.01W
03/26/2011 E0.88 INCH BOLIVAR MS EMERGENCY MNGR
0818 PM HAIL 4 W CLEVELAND 33.74N 90.80W
03/26/2011 E1.00 INCH BOLIVAR MS EMERGENCY MNGR
0820 PM HAIL CLEVELAND 33.74N 90.73W
03/26/2011 E0.75 INCH BOLIVAR MS CO-OP OBSERVER
0833 PM HAIL 3 NW DREW 33.84N 90.57W
03/26/2011 E1.00 INCH SUNFLOWER MS EMERGENCY MNGR
1000 PM HAIL WALTHALL 33.61N 89.28W
03/26/2011 E1.00 INCH WEBSTER MS TRAINED SPOTTER
0620 AM HAIL PHOENIX 32.58N 90.56W
03/27/2011 E1.00 INCH YAZOO MS PUBLIC
QUARTER SIZED HAIL COVERING THE GROUND.
0640 AM HAIL NANIH WAIYA 32.92N 88.95W
03/27/2011 E1.00 INCH WINSTON MS PUBLIC
QUARTER SIZE HAIL REPORTED. YARD WAS COVERED.
0700 AM HAIL 4 ENE PRESTON 32.90N 88.77W
03/27/2011 E1.25 INCH KEMPER MS PUBLIC
0720 AM HAIL NEWELLTON 32.07N 91.24W
03/27/2011 E1.00 INCH TENSAS LA LAW ENFORCEMENT
QUARTER HAIL WAS REPORTED ALONG HIGHWAY 4 NEAR NEWELLTON
AND IN THE CITY OF NEWELLTON. HAIL WAS SO HEAVY IN SOME
AREAS THAT IT COMPLETELY COVERED THE GROUND.
0751 AM HAIL 10 N PORT GIBSON 32.10N 90.98W
03/27/2011 E1.25 INCH WARREN MS PUBLIC
PUBLIC REPORT OF QUARTER TO HALF DOLLAR HAIL BETWEEN PORT
GIBSON AND VICKSBURG
0803 AM HAIL 1 NE HOUSE 32.64N 88.98W
03/27/2011 E1.25 INCH NESHOBA MS PUBLIC
&&
CMESpecial weather statement, Mar 29, 4:43 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT TUE MAR 29 2011
LAZ023>025-292325-
TENSAS LA-CATAHOULA LA-FRANKLIN LA-
543 PM CDT TUE MAR 29 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 8 MILES SOUTHWEST OF JIGGER AT 544 PM CDT...MOVING
NORTHEAST AT 35 MPH.
PEOPLE IN FRANKLIN...NORTH CENTRAL CATAHOULA AND NORTHWESTERN TENSAS
PARISHES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3195 9190 3203 9190 3228 9165 3216 9148
3185 9181 3193 9192
TIME...MOT...LOC 2244Z 221DEG 32KT 3198 9181
AEGSpecial weather statement, Mar 29, 5:08 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT TUE MAR 29 2011
MSZ054-059-061-062-292350-
JEFFERSON MS-FRANKLIN MS-LINCOLN MS-COPIAH MS-
608 PM CDT TUE MAR 29 2011
...STRONG THUNDERSTORMS OVER SOUTHWEST MISSISSIPPI...
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO
NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES
NORTHWEST OF BUDE AT 608 PM CDT...MOVING NORTHEAST AT 25 MPH.
PEOPLE IN SOUTHWESTERN COPIAH...NORTHWESTERN LINCOLN...FRANKLIN AND
SOUTHEASTERN JEFFERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3173 9091 3170 9055 3137 9083 3140 9107
TIME...MOT...LOC 2308Z 212DEG 20KT 3151 9087
AEG
Event by event
6 hail, 2 flash flood, 1 lightning. Local standard time, as filed.
Hail, Morehouse
- When
- March 29, 5:12 PM CST to 5:35 PM CST
- Where
- Morehouse County, 3.5 mi S of Windsor to 2.23 mi SE of Mer Rouge Bacon Arpt
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.599, -91.876
A swath of quarter to golf ball sized hail occurred from south of Windsor to southeast of Mer Rouge in Morehouse Parish.
Hail, Franklin
- When
- March 29, 5:21 PM CST to 5:26 PM CST
- Where
- Franklin County, 4.52 mi WNW of Winnsboro to 3.7 mi SSW of Baskin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.198, -91.800
Hail, Richland
- When
- March 29, 5:30 PM CST
- Where
- Richland County, 1.36 mi ESE of Mangham
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.290, -91.760
Hail, Tensas
- When
- March 29, 5:51 PM CST to 6:25 PM CST
- Where
- Tensas County, 3.98 mi SE of New Light to 6.56 mi ESE of Balmoral
- Measured
- 2 in hail
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 32.055, -91.387
A swath of golf ball to hen egg size hail occurred across portions of northern Tensas Parish, and across Newellton. A truck and a roof were damaged in Newellton.
Hail, Tensas
- When
- March 29, 6:38 PM CST
- Where
- Tensas County, 1.01 mi NNW of Somerset
- Measured
- 1 in hail
- Reported by
- Newspaper
- Coordinates
- 32.194, -91.234
Lightning, Franklin
- When
- March 29, 6:40 PM CST
- Where
- Franklin County, 0.91 mi SE of Winnsboro
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 32.160, -91.720
Lightning traveled down the antenna of a police car and blew out the back window.
Flash Flood, Franklin
- When
- March 29, 9:10 PM CST to 10:55 PM CST
- Where
- Franklin County, 1.41 mi NW of Winnsboro to 2.64 mi W of Brownell
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 32.183, -91.749
Heavy rain caused flooding in and around the city of Winnsboro.
Flash Flood, Tensas
- When
- March 29, 10:30 PM CST to 11:30 PM CST
- Where
- Tensas County, 1.7 mi W of Franklin to 2.19 mi SW of Newellton Arpt
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 32.095, -91.278
Heavy rain caused a few roads to flood, and the flooding caused water to flow out of the banks of a few ditches. Approximately 4.5 inches fell around Newellton.
Hail, Tensas
- When
- March 29, 11:50 PM CST
- Where
- Tensas County, 1.96 mi W of Westwood
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 32.177, -91.353
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Mississippi, March 29 to 30, 20111 death · $2.0 million · 2.5 in hail · 40 events
- Tornadoes and Flash Flooding in Louisiana, March 29 to 30, 2011$573,000 · EF1 · 37 events
- Hail and Damaging Winds in Louisiana, March 29 to 30, 2011$292,000 · 2 in hail · 26 events
- Hail in Arkansas, March 29, 20111.25 in hail · 19 events
- Drought in New Mexico, March 29 to 31, 201116 events
- Hail in Alabama, March 29 to 30, 2011$10,000 · 3 in hail · 13 events
- Winter Storm and High Wind in Wyoming, March 29 to 31, 2011$8,000 · 58 kt wind · 7 events
- Hail in Mississippi, March 29, 20111.5 in hail · 6 events
- Hail in Louisiana, March 29, 20111.75 in hail · 5 events
- Hail in Texas, March 29, 20111 in hail · 4 events
- Hail in Tennessee, March 29, 20111 in hail · 4 events
- Winter Weather in Colorado, March 29 to 31, 20113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281554, 294150, 281542, 294296, 294310, 281543, 281558, 281567, 281547.